Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 1:40 PM EDT for Yadkin County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 1:40 PM EDT (17:40 UTC)
- Expired
- Oct 27, 2010, 2:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
652
WFUS51 KRNK 271740
TORRNK
NCC197-271815-
/O.NEW.KRNK.TO.W.0022.101027T1740Z-101027T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 215 PM EDT.
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONE
HICKORY...OR 6 MILES SOUTH OF YADKINVILLE...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
COURTNEY...
SHACKTOWN...
HUNTSVILLE...
ENON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
&&
LAT...LON 3604 8076 3610 8080 3626 8053 3626 8047
3623 8044 3612 8044 3611 8045 3609 8050
3604 8050
TIME...MOT...LOC 1740Z 241DEG 29KT 3606 8064
$$
WERT3 follow-up statements
473
WWUS51 KRNK 271750
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT WED OCT 27 2010
NCC197-271815-
/O.CON.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
150 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EASTERN
YADKIN COUNTY...
AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HUNTSVILLE...OR 7
MILES EAST OF YADKINVILLE...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3604 8076 3607 8075 3611 8064 3622 8053
3626 8047 3623 8044 3612 8044 3611 8046
3611 8049 3609 8050 3604 8050
TIME...MOT...LOC 1750Z 241DEG 29KT 3610 8054
$$
WERT062
WWUS51 KRNK 271809
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EDT WED OCT 27 2010
NCC197-271815-
/O.CON.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
209 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHEASTERN YADKIN COUNTY...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COURTNEY...OR 7
MILES SOUTHEAST OF YADKINVILLE...MOVING NORTHEAST AT 35 MPH. OTHER
STORMS THAT WERE RESPONSIBLE FOR THE ISSUANCE OF THE ORIGINAL
WARNING HAVE MOVED EAST AND OUT OF THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3606 8050 3605 8051 3605 8067 3618 8046
3612 8044 3611 8046 3611 8049 3609 8050
TIME...MOT...LOC 1808Z 241DEG 29KT 3606 8057
$$
WERT072
WWUS51 KRNK 271815
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT WED OCT 27 2010
NCC197-271823-
/O.EXP.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
215 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHEASTERN YADKIN COUNTY EXPIRED AT 215
PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SEVERE THUNDERSTORMS HAD MOVED EAST AND OUT OF YADKIN
COUNTY...THEREBY ENDING THE SEVERE WEATHER THREAT.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3606 8050 3605 8051 3605 8067 3618 8046
3612 8044 3611 8046 3611 8049 3609 8050
TIME...MOT...LOC 1813Z 241DEG 29KT 3608 8053
$$
WERTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 10:23 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 27, 10:23 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 AM EDT WED OCT 27 2010 .SYNOPSIS... A COLD FRONT ALONG THE BLUE RIDGE WILL MOVE SLOWLY EAST OF THE AREA BY THIS EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... THE FRONT THIS MORNING WAS LOCATED ACROSS THE BLUE RIDGE. SHOWERS ARE IN TWO BANDS THIS MORNING...ONE ACROSS SE WV AND THE OTHER ALONG/AHEAD OF THE FRONT. ANOTHER WAVE OF LOW PRESSURE IS LOCATED ACROSS NRN GA THIS MORNING AND WILL SLIDE NE ALONG THE FRONT THRU THIS AFTN...HOLDING THE FRONT UP. SPC HAS A SLIGHT RISK OF SVR AGAIN THIS AFTN FOR OUR ERN CWA...AND THE LOW WILL BACK THE FLOW ENOUGH TO KEEP HIGHER POPS IN THE WEST EARLY...THEN EAST LATE THIS AFTN. STRONG LOW LVL SHEAR WILL BE THE MAIN FACTOR FOR SVR THUNDERSTORM DEVELOPMENT AS MID LEVEL LAPSE RATES ARE WEAK. STORM RELATIVE HELICITIES IN THE 0-1KM ARE FORECAST TO BE IN THE IN THE 100-150 RANGE. THIS COULD LEAD TO ISOLATED TORNADOES AND WIND DAMAGE MAINLY EAST OF THE BLUE RIDGE. RADAR WAS STILL SHOWING CLUSTERS OF SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA. WILL STAY WITH SCATTERED TO LIKELY PROBABILITY OF RAIN TODAY. SHORT WAVE HAS CROSSED THROUGH THE FORECAST AREA SO COVERAGE ON THE RADAR HAS DIMINISHED SLIGHTLY. THREAT FOR TORNADOES HAS ENDED SO WATCH HAS BEEN CANCELLED. FRONT ONLY MOVING SLOWLY EAST TODAY. ONCE THE FRONT PASSES THROUGH THE FORECAST AREA SURFACE DEW POINTS WILL DROP BACK INTO THE 50S. STAYED CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND THURSDAY AND FOR LOWS TONIGHT. TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU NIGHT AS THE SHORTWAVE PULLS EAST. WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT. FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THESE STORMS. THE COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. MODERATE CONFIDENCE THAT IFR CEILINGS WILL REMAIN OVER THE WEST SLOPES OF THE APPALACHIANS...INCLUDING BLF AND LWB UNTIL MID MORNING. STRONG THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...BUT WELL EAST OF THE BLUE RIDGE...SO THE MOST LIKELY LOCATIONS THAT WOULD BE IMPACTED WOULD BE KLYH AND KDAN. A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE WEEKEND WITH HIGH PRESSURE OVERHEAD. && .CLIMATE... MAY SEE RECORDS FOR WARMEST MINIMUM TEMPERATURES FOR 10/27 IN ROA...LYH AND DAN. NOT EXPECTED TO REACH ANY HIGH TEMPERATURE RECORD TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...AMS/WP LONG TERM...KM AVIATION...AMS/PM CLIMATE...
Hazardous weather outlook, Oct 27, 12:27 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1227 PM EDT WED OCT 27 2010 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281630- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1227 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ032>035-043-281630- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 1227 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-281630- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1227 PM EDT WED OCT 27 2010 ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 27, 9:57 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 5 WNW AXTON 36.71N 79.80W
10/26/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN AT 1300 CHATHAM ROAD.
1200 AM TSTM WND DMG 5 NNW AXTON 36.74N 79.75W
10/27/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.
1203 AM TSTM WND DMG 4 SE BASSETT 36.73N 79.92W
10/27/2010 HENRY VA AIRPLANE PILOT
TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.
1230 AM TSTM WND DMG 5 E AXTON 36.66N 79.62W
10/27/2010 PITTSYLVANIA VA PUBLIC
DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.
&&
CHENARDLocal storm report, Oct 27, 10:12 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 5 SW DANBURY 36.35N 80.28W
10/26/2010 STOKES NC COUNTY OFFICIAL
MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING
1119 PM TSTM WND DMG 5 SW DANBURY 36.36N 80.28W
10/26/2010 STOKES NC COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN ON FLAT SHOALS ROAD.
WOODEN GARAGE PULLED AWAY FROM HOUSE AND FLIPPED ONTO
VEHICLE. 15 STRUCTURES DAMANGED. 4 CARS TOTALED.
1157 PM TSTM WND DMG 5 WNW AXTON 36.71N 79.80W
10/26/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN AT 1300 CHATHAM ROAD.
1200 AM TSTM WND DMG 5 NNW AXTON 36.74N 79.75W
10/27/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.
1203 AM TSTM WND DMG 4 SE BASSETT 36.73N 79.92W
10/27/2010 HENRY VA AIRPLANE PILOT
TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.
1214 AM TSTM WND DMG 3 SSE AXTON 36.62N 79.70W
10/27/2010 HENRY VA LAW ENFORCEMENT
ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF
ANOTHER HOME AND BLOWN INTO THE WOODS.
1215 AM TSTM WND DMG AIKEN SUMMIT 36.60N 79.70W
10/27/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
JUNCTION OF IRISBURG ROAD AND AXTON ROAD.
1220 AM TSTM WND DMG 5 ESE AXTON 36.65N 79.63W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER
LINES DOWN.
1230 AM TSTM WND DMG 4 SSE AXTON 36.62N 79.68W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TREE DOWN ON CASCADE MILL ROAD
1230 AM TSTM WND DMG 5 E AXTON 36.66N 79.62W
10/27/2010 PITTSYLVANIA VA PUBLIC
DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.
1233 AM TSTM WND DMG 4 SE AXTON 36.63N 79.66W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TREES AND POWER LINES DOWN ON HWY 58
1235 AM TSTM WND DMG 4 SE SWANSONVILLE 36.70N 79.52W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE POLE BLOWN DOWN
1240 AM TSTM WND DMG 3 E AXTON 36.66N 79.66W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE LINES DOWN
1240 AM TSTM WND DMG 6 SW BLAIRS 36.63N 79.46W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE POLE SNAPPED IN HALF
0252 AM TSTM WND DMG 3 N VIRGILINA 36.59N 78.78W
10/27/2010 HALIFAX VA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE IN THE
VIRGILINA AREA. MORE DETAILS TO FOLLOW LATER THIS
MORNING.
0500 AM FLASH FLOOD 1 NNW WALNUT COVE 36.31N 80.15W
10/27/2010 STOKES NC LAW ENFORCEMENT
CREEK OUT OF ITS BANKS FLOODING FOWLER ROAD NEAR THE
AIRPORT. FLOODING HAD BEEN ON GOING SINCE AROUND 4 AM.
0615 AM FLASH FLOOD 4 WSW WALNUT COVE 36.28N 80.20W
10/27/2010 STOKES NC LAW ENFORCEMENT
WATTS CREEK OUT OF ITS BANKS FLOODING THE AREA AROUND
BROOK COVE ROAD AND WATTS ROAD. FLOODING HAS BEEN ON
GOING SINCE AROUND 4 AM.
&&
CHENARDLocal storm report, Oct 27, 11:34 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 3 SSE SOUTH BOSTON 36.66N 78.88W
10/27/2010 HALIFAX VA NEWSPAPER
NUMEROUS TREES DOWN ON HYCO ROAD NEAR SHADY GROVE
METHODIST CHURCH.
0243 AM TSTM WND DMG 5 SE SOUTH BOSTON 36.64N 78.85W
10/27/2010 HALIFAX VA NEWSPAPER
HOME ROOF BLOWN OFF AND OUTBUILDINGS BLOWN DOWN ON LOWERY
ROAD.
&&
CHENARDSpecial weather statement, Oct 27, 1:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED OCT 27 2010
NCZ003>005-020-VAZ032-043-271815-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
126 PM EDT WED OCT 27 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HENRY...
PATRICK...ROCKINGHAM...STOKES...SURRY AND YADKIN COUNTIES...
AT 119 PM EDT...A LINE OF THUNDERSTORMS WAS DEVELOPING OVER SOUTHERN
YADKIN INTO SOUTHERN STOKES COUNTY...WITH THE STRONGEST STORM IN THE
LINE LOCATED APPROXIMATELY 16 MILES SOUTHWEST OF YADKINVILLE...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS...ALONG WITH VERY HEAVY RAIN THAT MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STRONG STORMS WILL BE NEAR LONE HICKORY AROUND 130 PM...SHACKTOWN
AROUND 145 PM...KING AROUND 200 PM AND GERMANTON AROUND 215 PM. SOME
OF THE STORMS MAY BECOME SEVERE AS THE AFTERNOON PROGRESSES...AND
APPROPRIATE WARNINGS WILL BE ISSUED IF NEEDED.
LAT...LON 3605 8088 3611 8088 3630 8067 3658 8042
3657 7971 3655 7972 3655 7963 3624 8000
3625 8045 3612 8044 3609 8050 3604 8050
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Oct 26, 11:21 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 54 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 48 min |
| Oct 27, 1:34 AM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Caswell | 47 min |
| Oct 27, 2:44 AM EDT | Tornado Warning | RNK | Rockingham, Stokes | 46 min |
| Oct 27, 3:31 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Oct 27, 4:56 AM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 4 hr |
| Oct 27, 1:26 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 2:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 61 min |
| Oct 27, 3:23 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
| Oct 27, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 8 min |
| Oct 27, 6:41 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes, Surry, Yadkin | 73 min |
| Oct 27, 7:42 PM EDT | Tornado Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 37 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 54 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.